MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Failure to Deliver (2338); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, when inserting a lens using a cartridge and injector, the lower haptic was observed to protrude.The optic and upper haptic are trapped in the injector with the plunger inside the anterior chamber, attempting to lower the haptic.The maneuver was performed without success.The second lens was inserted without complications.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3.,h.6 and h.11.The product was returned for analysis and damage was observed to the intra ocular lens (iol).No cartridge was returned.Intra ocular lens (iol) returned positioned incorrectly in the iol case.Solution is dried on the iol.One haptic is broken or torn and not returned, the other haptic is deformed.The optic is torn or split-cut dividing the optic into 3 segments adhered to each other.Unable to conduct dimensional testing due to condition of returned sample.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The product investigation could not identify the root cause for the reported complaint lower haptic observed to protrude, optic and upper haptic are trapped in the injector as only the intra ocular lens (iol) was returned for evaluation.No cartridge was returned.Due to this, we are unable to complete a thorough investigation to determine a root cause.The reported complaint is lacking in relevant information such as associated products used to complete a thorough investigation.Due to the lack of information, we are unable to verify if the iol contributed to the event.Unable to conduct dimensional testing due to condition of returned sample.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22084663
Report Number9612169-2025-01114
Device Sequence Number6926362
Product Code HQL
UDI-Device Identifier00380655093238
UDI-Public(01)00380655093238(17)290425(11)240427(10)25836523
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.220
Device Lot Number25836523
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CARTRIDGE.; UNSPECIFIED INJECTOR.
Patient Age65 YR
Patient SexMale